MAUDE Adverse Event Report: SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 12/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complaint device was returned by the reporting party.The reported failure (detached catheter component) was confirmed.The reported failure of difficulty removing from treatment site could not be replicated; however, it shall be acknowledged based on review of the returned device.The root cause for the inner lumen separation and catheter separation can be attributed to the resistance encountered during removal of the device during the procedure.The force used to pull the catheter led to necking of the components and subsequently resulted in separation.The difficulty removing the catheter from the treatment site can likely be attributed to the balloon or distal tip getting caught on part of the lesion.Per the reported information in the complaint description, it was noted that the vessel was "heavily calcified." shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
C2 balloon detachment and successful retrieval.Heavily calcified rca under angiography.A shockwave coronary c2 intravascular lithotripsy (ivl) device was used to treat the right coronary artery (rca).Using a 6f system, the physician obtained access to the rca and performed multiple balloon inflations throughout the lesion segment.A 6f guideliner was advanced within the rca to advance the 2.5 x 12 ivl catheter to the segmented lesion of 18-20mm.The ivl balloon was inflated to 4atms and several treatments performed (pulses used unknown).During advancing or inflation of the ivl device, the 6f guide-liner was pulled back into the guide due to patient pressure dampening.Upon completion of ivl therapy, resistance was encountered upon attempts to withdrawal the ivl catheter.After several attempts to pull back and remove the ivl catheter, the balloon segment of the catheter separated from the shaft, leaving the balloon on the wire in the distal rca.A second wire was advanced along with a balloon, and the balloon was inflated to contain the detached ivl catheter segment, and the entire system, including the detached component, was successfully removed as a unit, in which caused losing wire position.Angiogram revealed two dissections, one mid and proximal rca.Atherectomy was performed with a 1.5 rota bur at the diseased segments, followed with the placement if a drug coated stent in the mid rca.After several balloon inflations, the new stent was under expanded.A non-complaint (nc) balloon was inflated to above rated pressures in attempts to fully expand the stent which was unsuccessful.A 3.0 x 12 ivl was used off label within the new stent to treat the calcified narrowing, fully expanding the stent after 5 pulses.The proximal dissected rca was and tacked up to vessel wall, successfully resolving the dissection.The physician stated that sharp calcium may have caught on the ivl balloon during withdrawal, inhibiting the removal of the 2.5 ivl catheter.As of the date of this report, there have been no additional patient sequelae reported.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key13280753
Report Number3015053858-2022-00001
Device Sequence Number14688671
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)230430(10)A210401A
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot NumberA210401A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2021
Initial Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5 ROTA BUR_UNKNOWN MFG(NOT A SWAMI PRODUCT); 6F GUIDE-LINER-UNKNOWN MFG (NOT A SWAMI PRODUCT); BALLOON-UNKNOWN MFG. (NOT A SWMI PRODUCT)
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown